Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 16, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at May 20, 2019, 3:31 AM CDT for 22 counties in Texas; Lea County, New Mexico. It took effect at May 20, 2019, 4:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2019, 3:31 AM CDT (08:31 UTC)
- In effect from
- May 20, 2019, 4:00 PM CDT
- Expired
- May 21, 2019, 4:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
All 23 counties
Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Presidio County, TX, Reagan County, TX, Reeves County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 29 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2484 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
408 WWUS74 KMAF 200831 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 331 AM CDT Mon May 20 2019 ...HIGH WIND WARNING IN EFFECT THIS AFTERNOON THROUGH EARLY TUESDAY MORNING FOR THE EDDY COUNTY PLAINS...GUADALUPE AND DELAWARE MOUNTAINS...CULBERSON COUNTY...AND THE DAVIS MOUNTAINS... ...WIND ADVISORY IN EFFECT THIS AFTERNOON THROUGH EARLY TUESDAY MORNING FOR LEA COUNTY...THE PERMIAN BASIN...TRANS PECOS...STOCKTON PLATEAU...AND MARFA PLATEAU... .A strong storm system will impact the region today and tonight, resulting in windy to very windy conditions areawide. Improvement is expected late tonight into Tuesday morning as the system exits the area. NMZ027-TXZ270-271-202200- /O.UPG.KMAF.HW.A.0020.190520T1800Z-190521T1200Z/ /O.NEW.KMAF.HW.W.0026.190520T2100Z-190521T1200Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 231 AM MDT Mon May 20 2019 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM MDT TUESDAY... * TIMING...This afternoon through early Tuesday morning. * WINDS...Southwest to west 40 to 50 mph with gusts to around 70 to 80 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles. Aviation interests may experience localized but extreme turbulence, or strong downward airflow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ028-TXZ272-273-277-278-202200- /O.UPG.KMAF.HW.A.0020.190520T1800Z-190521T0900Z/ /O.NEW.KMAF.HW.W.0026.190520T2100Z-190521T0900Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Davis Mountains- Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Fort Davis, and Alpine 331 AM CDT Mon May 20 2019 /231 AM MDT Mon May 20 2019/ ...HIGH WIND WARNING IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS AFTERNOON TO 4 AM CDT /3 AM MDT/ TUESDAY... * TIMING...This afternoon through early Tuesday morning. * WINDS...Southwest to west 35 to 45 mph. Gusts up to 60 to 65 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles. Aviation interests may experience localized but extreme turbulence, or strong downward airflows. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ029-033-034-202200- /O.UPG.KMAF.HW.A.0020.190520T1800Z-190521T0900Z/ /O.NEW.KMAF.WI.Y.0016.190520T2100Z-190521T0900Z/ Northern Lea County-Central Lea County-Southern Lea County- Including the cities of Tatum, Hobbs, Lovington, Eunice, and Jal 231 AM MDT Mon May 20 2019 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM MDT TUESDAY... * TIMING...This afternoon through late tonight. * WINDS...Southwest to west 25 to 40 mph with gusts to 50 mph. * IMPACTS...Secure lawn furniture, garbage cans, or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ045>048-050>053-059>063-067>070-075-082-274-276-202200- /O.NEW.KMAF.WI.Y.0016.190520T2100Z-190521T0900Z/ Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos- Terrell-Reeves County Plains-Marfa Plateau- Including the cities of Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, Dryden, Sanderson, Pecos, and Marfa 331 AM CDT Mon May 20 2019 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CDT TUESDAY... * TIMING...This afternoon through late tonight. * WINDS...South to southwest this afternoon becoming westerly tonight 25 to 40 mph with gusts to 50 mph. * IMPACTS...Secure lawn furniture, garbage cans, or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
518 WWUS74 KMAF 201945 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 245 PM CDT Mon May 20 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM MDT TUESDAY FOR THE GUADALUPE AND DELAWARE MOUNTAINS... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CDT /3 AM MDT/ TUESDAY FOR THE EDDY COUNTY PLAINS, CULBERSON COUNTY, AND THE DAVIS AND APACHE MOUNTAINS... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT /3 AM MDT/ TUESDAY FOR LEA COUNTY, THE PERMIAN BASIN, MARFA AND STOCKTON PLATEAUS, AND TERRELL COUNTY... .A strong storm system will move through the region this afternoon and overnight, resulting in windy to very windy conditions areawide. Improvement is expected late tonight into Tuesday morning as the system exits the area. However, a secondary system will follow the first, with strong winds continuing in the Guadalupe and Delaware Mountains Tuesday. NMZ027-TXZ270-271-211200- /O.EXT.KMAF.HW.W.0026.190520T2100Z-190522T0400Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 145 PM MDT Mon May 20 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM MDT TUESDAY... * TIMING...Until 10 PM MDT Tuesday. * WINDS...Tonight...West 35 to 50 mph with gusts to around 70 mph decreasing to 25 to 45 mph with gusts to around 60 mph after midnight. Tuesday...West 35 to 55 mph with gusts to around 75 mph. Tuesday evening...Southwest 40 to 50 mph with gusts to around 70 mph decreasing to 20 to 30 mph after midnight. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles. Aviation interests may experience localized but extreme turbulence, or strong downward airflow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ028-TXZ272-273-277-278-210900- /O.CON.KMAF.HW.W.0026.190520T2100Z-190521T0900Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Davis Mountains- Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Fort Davis, and Alpine 245 PM CDT Mon May 20 2019 /145 PM MDT Mon May 20 2019/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CDT /3 AM MDT/ TUESDAY... * TIMING...Until 4 AM CDT /3 AM CDT/ Tuesday. * WINDS...West 25 to 45 mph with gusts to around 60 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles. Aviation interests may experience localized but extreme turbulence, or strong downward airflows. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-274-276- 210900- /O.CON.KMAF.WI.Y.0016.190520T2100Z-190521T0900Z/ Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos- Terrell-Reeves County Plains-Marfa Plateau- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, Dryden, Sanderson, Pecos, and Marfa 245 PM CDT Mon May 20 2019 /145 PM MDT Mon May 20 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT /3 AM MDT/ TUESDAY... * TIMING...Until 4 AM CDT /3 AM CDT/ Tuesday. * WINDS...Southwest 25 to 35 mph shifting to the west after midnight. Gusts up to 50 mph. * IMPACTS...Secure lawn furniture, garbage cans, or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
356 WWUS74 KMAF 210914 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 414 AM CDT Tue May 21 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR THE GUADALUPE AND DELAWARE MOUNTAINS... .A storm system moving through the region will maintain strong winds across the Guadalupe and Delaware Mountains today. Conditions are expected to improve late this evening as the system moves to the northeast. NMZ028-TXZ272-273-277-278-211015- /O.EXP.KMAF.HW.W.0026.000000T0000Z-190521T0900Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Davis Mountains- Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Fort Davis, and Alpine 414 AM CDT Tue May 21 2019 /314 AM MDT Tue May 21 2019/ ...HIGH WIND WARNING HAS EXPIRED... Wind speeds have decreased across the warned area this morning, thus the High Wind Warning has been allowed to expire. $$ NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-274-276- 211015- /O.EXP.KMAF.WI.Y.0016.000000T0000Z-190521T0900Z/ Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos- Terrell-Reeves County Plains-Marfa Plateau- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, Dryden, Sanderson, Pecos, and Marfa 414 AM CDT Tue May 21 2019 /314 AM MDT Tue May 21 2019/ ...WIND ADVISORY HAS EXPIRED... Wind speeds have decreased across the advisory area this morning, thus the Wind Advisory has been allowed to expire. $$ NMZ027-TXZ270-271-212200- /O.CON.KMAF.HW.W.0026.000000T0000Z-190522T0400Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 314 AM MDT Tue May 21 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * TIMING...Until 10 PM MDT this evening. * WINDS...West 30 to 50 mph with gusts to 65 to 70 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles. Aviation interests may experience localized but extreme turbulence, or strong downward airflow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at May 20, 3:31 AM CDT, 0 minutes earlier.
Area forecast discussion, May 20, 3:31 AM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
331 AM CDT Mon May 20 2019
.DISCUSSION...
* Strong to severe storms possible early this morning, mainly
across portions of Southeast New Mexico into the northwestern
Permian Basin. A Severe Thunderstorm Watch is in effect until
9AM MDT for Eddy and Lea counties.
* SIGNIFICANT REGIONAL SEVERE WEATHER/TORNADO OUTBREAK THIS
AFTERNOON INTO TONIGHT. All severe weather hazards are possible,
including very large to giant hail, strong, long-lived
tornadoes, damaging winds in excess of 70 mph, and heavy rain
leading to flash flooding.
Early this morning, moisture return is well underway with
dewpoints in the 50s and 60s backed into the higher terrain. A
lead impulse in the southwesterly flow aloft around a potent upper
level trough is expected to result in thunderstorm development
across Southeast New Mexico early this morning, coincident with a
southeasterly LLJ and CAPE around 1500 J/kg snaking along the
Pecos River Valley at the surface. Initial discrete cells will be
capable of producing large hail, before transitioning to a more
multicellular/linear mode toward sunrise, with damaging wind also
becoming a concern. The storms will generally move to the northeast
across the northwestern Permian Basin into the South Plains
through the morning, with high-res models indicating a majority
of this activity will be exiting our area (SE New Mexico and the
Permian Basin) by around 9-10AM CDT, if not earlier.
The primary focus remains on this afternoon into tonight, when a
regional severe weather outbreak is anticipated across West Texas
into western Oklahoma. The aforementioned upper trough is still
meandering across the Great Basin early this morning, and is
progged to develop a negative tilt today as it ejects across the
Rockies and into the High Plains by tonight. Southwesterly flow
aloft and falling heights ahead of this system, as well as
multiple shortwaves in the preceding southwesterly flow (evident
on latest water vapor imagery) will yield thunderstorms as early
as mid afternoon, mainly across the Permian Basin where rapid
destabilization will occur as temperatures climb into the upper
80s and lower 90s, yielding CAPE potentially in excess of 3500
J/kg to the east of the sharpening dryline. The greatest severe
weather threat this afternoon looks to be roughly along and east
of a Seminole- Coyanosa-Sanderson line, though it all depends on
exactly where the dryline sets up. High resolution guidance
indicates initial discrete storm development by the 20Z- 21Z (3PM-
4PM CDT) time frame across central and northern portions of the
Permian Basin. Storms that develop will rapidly intensify,
developing robust rotating updrafts due to 0-6km bulk shear of
50-60kt and 0-1km SRH quickly increasing > 150 m2/s2 by late
afternoon, and 0-3km SRH increasing > 250 m2/s2. Very large hail
and tornadoes will be possible with any storm that develops this
afternoon, along with damaging winds, heavy rain, and frequent to
continuous lightning. These storms could be long-lived as they
move through a continuously favorable environment to the east-
northeast through the afternoon. In addition to the severe weather
threat today, windy to very windy conditions are anticipated to
the west of the dryline from Eddy county south to the Davis
Mountains, where the High Wind Watch has been upgraded to a High
Wind Warning. Elsewhere, with the exception of the Big Bend Area
and Rio Grande/Presidio Valleys, a Wind Advisory has been issued
for windy conditions expected to develop by mid-afternoon.
After the initial round of discrete storms late afternoon into
possibly early evening, attention is focused on the mid- to late
evening time frame, around 03Z-04Z (10PM-11PM CDT). At this time,
the strongest lift associated with the upper trough will be over
the region, coincident with right entrance region of a potent
upper jet, and the resurgence of a 50-60kt southerly LLJ across
the Permian Basin northward into the South Plains. Storms are
expected to rapidly develop along a Lamesa-Midland-Crane line late
this evening, quickly becoming severe and congealing into a line
as the trough's associated Pacific front interacts with the
sharpened dryline. These storms will race eastward across the
Permian Basin through 06Z-07Z (1AM-2AM CDT) before moving into the
Big Country thereafter. These storms will initially be capable of
additional large hail, but the threat will quickly transition to
potentially significant, widespread damaging winds, along with
tornadoes as SRH increases upwards of 300 m2/s2 in the antecedent
environment. For this reason, it cannot be stressed enough that
everyone take any Watches issued today very seriously, and be
prepared to take action QUICKLY if a Warning is issued. It is
especially important to have multiple ways to receive warnings,
especially at night. Windy to very windy conditions will also
continue in the wake of the departing system, with winds becoming
westerly areawide. Will continue the Wind Advisory through 09Z
corresponding with the High Wind Warning for all but the Guadalupe
Mountains, where high winds are expected to continue until 12Z
Tuesday morning.
Tuesday into Wednesday, much quieter weather is expected across
the region, with dry conditions anticipated as flow aloft
becomes quasi-zonal and transitions back to southwesterly in
response to broad troughing across the western CONUS. Temperatures
Tuesday will be much cooler as well, with highs only in the upper
70s and 80s for most, though temperatures quickly moderate
through midweek into the 80s and 90s. Given the expected return to
southwesterly flow aloft ahead of the next trough that will dig
south into the Desert Southwest by Thursday, as well as renewed
southeasterly return flow at the surface, the next chance for
thunderstorms looks to be late Wednesday night into Thursday.
Thereafter, the presence of the dryline as well as continued
southwesterly flow aloft will yield storm chances each afternoon
into the upcoming weekend, as shortwaves continue to propagate
northeastward over the region. Temperatures in this time frame
look to remain near or just above normal.
&&
.FIRE WEATHER...
Very dry and very windy conditions are expected across SE NM and
most all of the Trans Pecos today and tonight. Despite the weather
conditions (RFTI 5-7) the fuel as seen in ERC data is a limiting
factor. SW winds of 20-30 mph this afternoon will increase from the
west in the evening to 25 to 40 mph, higher in the mtns, and by
midnight RHs will have only climbed back to 20-30 pct. As such we
will issue a Fire Danger Statement for this afternoon into the night
for SE NM and the Trans Pecos. Another windy and dry day is expected
Tue and another Fire Danger Statement may be needed for the same
areas.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 89 58 78 58 / 50 90 0 0
Carlsbad 88 53 81 56 / 10 0 0 0
Dryden 94 63 90 63 / 20 20 0 0
Fort Stockton 95 57 84 59 / 20 10 0 0
Guadalupe Pass 80 47 74 55 / 10 0 0 0
Hobbs 86 49 78 53 / 20 20 0 0
Marfa 89 49 81 48 / 10 0 0 0
Midland Intl Airport 90 56 80 58 / 40 60 0 0
Odessa 90 55 81 58 / 30 50 0 0
Wink 94 55 84 55 / 20 20 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Wind Advisory from 3 PM this afternoon to 3 AM MDT Tuesday for
Central Lea County-Northern Lea County-Southern Lea County.
High Wind Warning from 3 PM this afternoon to 6 AM MDT Tuesday
for Guadalupe Mountains of Eddy County.
High Wind Warning from 3 PM this afternoon to 3 AM MDT Tuesday
for Eddy County Plains.
TX...Wind Advisory from 4 PM this afternoon to 4 AM CDT Tuesday for
Andrews-Borden-Crane-Dawson-Ector-Gaines-Glasscock-Howard-
Loving-Marfa Plateau-Martin-Midland-Mitchell-Pecos-Reagan-
Reeves County Plains-Scurry-Terrell-Upton-Ward-Winkler.
High Wind Warning from 3 PM this afternoon to 6 AM MDT Tuesday
for Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains.
High Wind Warning from 4 PM this afternoon to 4 AM CDT Tuesday
for Davis Mountains-Davis Mountains Foothills-Eastern
Culberson County-Van Horn and Highway 54 Corridor.
&&
49/84Hazardous weather outlook, May 19, 3:44 PM CDT, 11 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 344 PM CDT Sun May 19 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-202045- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 344 PM CDT Sun May 19 2019 /244 PM MDT Sun May 19 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible after midnight tonight, with the potential for some storms to become strong to severe, especially across portions of southeastern New Mexico and the northern Permian Basin. The strongest storms will be capable of producing large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday A significant severe weather event is likely Monday and Monday night, especially across the Permian Basin and Lower Trans Pecos. Very large to giant hail will be possible, along with tornadoes, some of which could be significant, and damaging winds. The greatest risk for significant severe weather Monday into Monday night will be across the eastern Permian Basin and the western Low Rolling Plains. High winds are possible Monday afternoon through Monday night from the Guadalupe Mountains and Southeast New Mexico Plains south to the Davis Mountains. A High Wind Watch is in effect for these areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely Monday, especially Monday evening into Monday night. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 3:31 AM CDT | High Wind Warning | MAF | Brewster, Culberson, Jeff Davis, Presidio, Reeves | 43 hr |
| May 20, 2:56 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines | 79 min |
| May 20, 4:20 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 25 min |
| May 20, 4:40 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Crane, Ector, Martin, Midland, Upton | 50 min |
| May 20, 4:52 PM CDT | Areal Flood Advisory | MAF | Ector, Midland | 3 hr |
| May 20, 5:05 PM CDT | Areal Flood Advisory | MAF | Martin, Midland | 3 hr |
| May 20, 5:08 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Martin | 67 min |
| May 20, 5:10 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 20 min |
| May 20, 5:20 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 40 min |
| May 20, 5:23 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Glasscock, Howard, Martin, Midland and 1 more | 52 min |
| May 20, 5:30 PM CDT | Tornado Warning | MAF | Ector, Midland | 30 min |
| May 20, 5:58 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 47 min |
| May 20, 6:15 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 60 min |
| May 20, 6:16 PM CDT | Special Weather Statement | MAF | Upton | 29 min |
| May 20, 6:18 PM CDT | Tornado Warning | MAF | Glasscock, Midland | 27 min |
| May 20, 6:29 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Glasscock, Midland, Reagan, Upton | 37 min |
| May 20, 6:44 PM CDT | Tornado Warning | MAF | Glasscock, Howard | 31 min |
| May 20, 6:50 PM CDT | Tornado Warning | MAF | Glasscock, Midland | 25 min |
Nearby
Wind Advisories in Texas, 2019Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.